Aa
A
A
Close
Avatar universal
Levothyroxin
What could one expect the results to be if he/she takes Levothyroxin by mistake for 17days? Can it cause Liver damage or something?
Cancel
9 Answers
Page 1 of 1
Avatar universal
As with any med, there can be different side effects that can occur - including interacting with your other meds (if you are on any).

As far as short term adverse events, here are some of the ones from the PI (the FDA requires all indicated medications to publish their study results and provide warnings for any adverse events that can occur at a noteable level during the usage of the product.  FEW pharamcies or docs give this info out but they are always published on their website.  This info is actually from the Syntrhoid - branded Levothyroxin - website):
tremors, muscle weakness, gastro issues (including elevated liver funtion tests), hair loss, decreased bone mineral density, increased appetite, heat intolerance, fever.... and so on......

Here is the link if you want to review it yourself.
http://www.rxabbott.com/pdf/Synthroid.pdf
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
314892 tn?1264627503
What dose did you take and how was is accidently taken?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thank you for that information. That site was very helpful.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Not me some one I know.....was under someone elses care and was given this by mistake. Some mistake, uh?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
314892 tn?1264627503
Yes, bad mistake.

If it was low dose like 25 or 50 mcg, probably no problems.

This person should have thyroid tests to make sure all is ok there.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
she was given 0.1 mg 3x a day. Her care giver was a registered nurse. She is receiving treatment for her liver now. The dr won't come right out and say the thyroid medicine was the cause so we are searching everywhere trying to find as much info as possible. The dr may be trying to cover up......not sure on that one.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
314892 tn?1264627503
WOW! 300 mcg per day?

What med was she supposed to be given?

Who figured out the mistake? Is this an elderly person?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yea!   I forgot what med she told me she was supposed to be getting. She finally realized somthing was wrong. No not elderly but disabled.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
314892 tn?1264627503
I'm sorry to hear this. And the fact that it was the patient who discovered the error!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
649848 tn?1424570775
Blank
FL
Avatar universal
Blank
MI
Avatar universal
Blank
Sisters, OR
Avatar universal
Blank
657231 tn?1453836403
Blank
Northern, NJ
Avatar universal
Blank
Calicut, India